San Antonio, Texas USA (UroToday.com) Lois Travis, Indiana University, discussed ‘The Platinum Study’ as well as translational research and implications in testicular cancer. Cisplatin has had profound success in testicular cancer, however, there are numerous side effects associated with platinum based therapy.
Chemotherapy induced peripheral neuropathy and ototoxicity and single nucleotide polymorphisms associated have been evaluated with significant associations noted according to certain variants. Increasing cisplatin dose increased hearing loss. The GWAS results noted rs 62283056 (First intron of WFS1) was most significantly associated with hearing loss. Furthermore, decreased expression of WFS1 was associated with increased cisplatin sensitivity. These results were confirmed in the Vanderbilt cohort. While final results are underway, the goal of these data may influence which treatment regimen these patients may receive.
Presented by: Lois Travis, Indiana University
Written By: Stephen B. Williams, MD and Ashish M. Kamat
17th Annual Meeting of the Society of Urologic Oncology - November 30 -December 2, 2016 – San Antonio, Texas USA